Infinitely many solutions for asymptotically linear periodic Hamiltonian elliptic systems

Fukun Zhao; Leiga Zhao; Yanheng Ding

ESAIM: Control, Optimisation and Calculus of Variations (2010)

  • Volume: 16, Issue: 1, page 77-91
  • ISSN: 1292-8119

Abstract

top
This paper is concerned with the following periodic Hamiltonian elliptic system { - Δ ϕ + V ( x ) ϕ = G ψ ( x , ϕ , ψ ) in N , - Δ ψ + V ( x ) ψ = G ϕ ( x , ϕ , ψ ) in N , ϕ ( x ) 0 and ψ ( x ) 0 as | x | . Assuming the potential V is periodic and 0 lies in a gap of σ ( - Δ + V ) , G ( x , η ) is periodic in x and asymptotically quadratic in η = ( ϕ , ψ ) , existence and multiplicity of solutions are obtained via variational approach.


How to cite

top

Zhao, Fukun, Zhao, Leiga, and Ding, Yanheng. "Infinitely many solutions for asymptotically linear periodic Hamiltonian elliptic systems." ESAIM: Control, Optimisation and Calculus of Variations 16.1 (2010): 77-91. <http://eudml.org/doc/250789>.

@article{Zhao2010,
abstract = { This paper is concerned with the following periodic Hamiltonian elliptic system $ \\{  -\Delta \varphi+V(x)\varphi=G_\psi(x,\varphi,\psi)\ \hbox\{in \}\mathbb\{R\}^N, \\ -\Delta \psi+V(x)\psi=G_\varphi(x,\varphi,\psi)\ \hbox\{in \}\mathbb\{R\}^N, \\ \varphi(x)\to 0\ \hbox\{and \}\psi(x)\to0\ \hbox\{as \}|x|\to\infty.$ Assuming the potential V is periodic and 0 lies in a gap of $\sigma(-\Delta+V)$, $G(x,\eta)$ is periodic in x and asymptotically quadratic in $\eta=(\varphi,\psi)$, existence and multiplicity of solutions are obtained via variational approach.
},
author = {Zhao, Fukun, Zhao, Leiga, Ding, Yanheng},
journal = {ESAIM: Control, Optimisation and Calculus of Variations},
keywords = {Hamiltonian elliptic system; variational methods; strongly indefinite functionals; strongly indefinite functionals},
language = {eng},
month = {1},
number = {1},
pages = {77-91},
publisher = {EDP Sciences},
title = {Infinitely many solutions for asymptotically linear periodic Hamiltonian elliptic systems},
url = {http://eudml.org/doc/250789},
volume = {16},
year = {2010},
}

TY - JOUR
AU - Zhao, Fukun
AU - Zhao, Leiga
AU - Ding, Yanheng
TI - Infinitely many solutions for asymptotically linear periodic Hamiltonian elliptic systems
JO - ESAIM: Control, Optimisation and Calculus of Variations
DA - 2010/1//
PB - EDP Sciences
VL - 16
IS - 1
SP - 77
EP - 91
AB - This paper is concerned with the following periodic Hamiltonian elliptic system $ \{  -\Delta \varphi+V(x)\varphi=G_\psi(x,\varphi,\psi)\ \hbox{in }\mathbb{R}^N, \\ -\Delta \psi+V(x)\psi=G_\varphi(x,\varphi,\psi)\ \hbox{in }\mathbb{R}^N, \\ \varphi(x)\to 0\ \hbox{and }\psi(x)\to0\ \hbox{as }|x|\to\infty.$ Assuming the potential V is periodic and 0 lies in a gap of $\sigma(-\Delta+V)$, $G(x,\eta)$ is periodic in x and asymptotically quadratic in $\eta=(\varphi,\psi)$, existence and multiplicity of solutions are obtained via variational approach.

LA - eng
KW - Hamiltonian elliptic system; variational methods; strongly indefinite functionals; strongly indefinite functionals
UR - http://eudml.org/doc/250789
ER -

References

top
  1. N. Ackermann, On a periodic Schrödinger equation with nonlinear superlinear part. Math. Z.248 (2004) 423–443.  Zbl1059.35037
  2. N. Ackermann, A superposition principle and multibump solutions of periodic Schrödinger equations. J. Func. Anal.234 (2006) 277–320.  Zbl1126.35057
  3. C.O. Alves, P.C. Carrião and O.H. Miyagaki, On the existence of positive solutions of a perturbed Hamiltonian system in N . J. Math. Anal. Appl.276 (2002) 673–690.  Zbl1056.35060
  4. A.I. Ávila and J. Yang, On the existence and shape of least energy solutions for some elliptic systems. J. Diff. Eq.191 (2003) 348–376.  Zbl1109.35325
  5. A.I. Ávila and J. Yang, Multiple solutions of nonlinear elliptic systems. Nonlinear Differ. Equ. Appl.12 (2005) 459–479.  Zbl1146.35346
  6. T. Bartsch and D.G. De Figueiredo, Infinitely many solutions of nonlinear elliptic systems, in Progress in Nonlinear Differential Equations and Their Applications35, Birkhäuser, Basel/Switzerland (1999) 51–67.  Zbl0922.35049
  7. T. Bartsch and Y. Ding, Deformation theorems on non-metrizable vector spaces and applications to critical point theory. Math. Nach.279 (2006) 1–22.  Zbl1117.58007
  8. V. Benci and P.H. Rabinowitz, Critical point theorems for indefinite functionals. Inven. Math.52 (1979) 241–273.  Zbl0465.49006
  9. V. Coti-Zelati and P.H. Rabinowitz, Homoclinic orbits for second order Hamiltonian systems possessing superquadratic potentials. J. Amer. Math. Soc.4 (1991) 693–727.  Zbl0744.34045
  10. V. Coti-Zelati and P.H. Rabinowitz, Homoclinic type solutions for a semilinear elliptic PDE on N . Comm. Pure Appl. Math.45 (1992) 1217–1269.  Zbl0785.35029
  11. D.G. De Figueiredo and Y.H. Ding, Strongly indefinite functionals and multiple solutions of elliptic systems. Trans. Amer. Math. Soc.355 (2003) 2973–2989.  Zbl1125.35338
  12. D.G. De Figueiredo and P.L. Felmer, On superquadratic elliptic systems. Trans. Amer. Math. Soc.343 (1994) 97–116.  Zbl0799.35063
  13. D.G. De Figueiredo and J. Yang, Decay, symmetry and existence of solutions of semilinear elliptic systems. Nonlinear Anal.33 (1998) 211–234.  Zbl0938.35054
  14. D.G. De Figueiredo, J. Marcos do Ó and B. Ruf, An Orlicz-space approach to superlinear elliptic systems. J. Func. Anal.224 (2005) 471–496.  Zbl1210.35081
  15. Y. Ding and L. Jeanjean, Homoclinic orbits for a non periodic Hamiltonian system. J. Diff. Eq.237 (2007) 473–490.  Zbl1117.37032
  16. Y. Ding and F.H. Lin, Semiclassical states of Hamiltonian systems of Schrödinger equations with subcritical and critical nonlinearies. J. Partial Diff. Eqs.19 (2006) 232–255.  Zbl1104.35051
  17. J. Hulshof and R.C.A.M. Van de Vorst, Differential systems with strongly variational structure. J. Func. Anal.114 (1993) 32–58.  Zbl0793.35038
  18. W. Kryszewski and A. Szulkin, An infinite dimensional Morse theory with applications. Trans. Amer. Math. Soc.349 (1997) 3181–3234.  Zbl0892.58015
  19. W. Kryszewski and A. Szulkin, Generalized linking theorem with an application to semilinear Schrödinger equations. Adv. Differential Equations3 (1998) 441–472.  Zbl0947.35061
  20. G. Li and A. Szulkin, An asymptotically periodic Schrödinger equation with indefinite linear part. Comm. Contemp. Math.4 (2002) 763–776.  Zbl1056.35065
  21. G. Li and J. Yang, Asymptotically linear elliptic systems. Comm. Partial Diff. Eq.29 (2004) 925–954.  Zbl1140.35406
  22. A. Pistoia and M. Ramos, Locating the peaks of the least energy solutions to an elliptic system with Neumann boundary conditions. J. Diff. Eq.201 (2004) 160–176.  Zbl1246.35089
  23. M. Reed and B. Simon, Methods of Modern Mathematical Physics, IV Analysis of Operators. Academic Press, New York (1978).  Zbl0401.47001
  24. E. Séré, Existence of infinitely many homoclinic orbits in Hamiltonian stysems. Math. Z.209 (1992) 133–160.  
  25. B. Sirakov, On the existence of solutions of Hamiltonian elliptic systems in RN. Adv. Differential Equations5 (2000) 1445–1464.  Zbl1213.35223
  26. C. Troestler and M. Willem, Nontrivial solution of a semilinear Schrödinger equation. Comm. Partial Diff. Eq.21 (1996) 1431–1449.  Zbl0864.35036
  27. M. Willem, Minimax Theorems. Birkhäuser, Berlin (1996).  
  28. J. Yang, Nontrivial solutions of semilinear elliptic systems in N . Electron. J. Diff. Eqns.6 (2001) 343–357.  Zbl1099.35514

NotesEmbed ?

top

You must be logged in to post comments.

To embed these notes on your page include the following JavaScript code on your page where you want the notes to appear.

Only the controls for the widget will be shown in your chosen language. Notes will be shown in their authored language.

Tells the widget how many notes to show per page. You can cycle through additional notes using the next and previous controls.

    
                

Note: Best practice suggests putting the JavaScript code just before the closing </body> tag.